Anti-depressant side-effects


One change in me that might potentially be due to the side-effects of anti-depressants is – and don’t laugh – that I’ve bought almost no new music since I started taking them.

No, seriously – hear me out!

Normally, I buy 2-3 albums a week, every week.  Various music email newsletters invariably tempt me to buy something from them.  Usually in mp3 form, but occasionally on CD.  Indeed, this year my number of purchases stands at something like 150 albums and maybe another ten EPs or singles.  A record-breaking year!

Except that I haven’t bought anything in the past month.

I’ve read all the usual newsletters and blogs, listened to all their recommendations, sampled all the “You May Also Like…” suggestions on Last.fm but nothing has tempted me, and I’m curious as to whether the cipramil has blunted my musical appetite and/or adventurousness.

Of course, I’ve been listening to music as usual, but have been content to catch up with the older parts of my (sizeable) collection rather than buying new stuff.  Giving a second chance to albums that I was disappointed to the first time around.

Of course, other explanations are available, such as: there really isn’t much good new music out this month.

Or now – one month away from my 40th (literally, one month today!) – that niggling need to hear new and exciting music has at last withered away as it did years ago for most people my age.

Or…something else that I haven’t thought of.

Suggestions on a blank CD, please to…

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s